Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Apr 12, 2021, 1:01 AM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2021, 1:01 AM EDT (05:01 UTC)
- Expired
- Apr 12, 2021, 1:45 AM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 46 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 5.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -285 m²/s²
- 0-3 km storm-relative helicity
- -52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS82 KMFL 120501
SPSMFL
Special Weather Statement
National Weather Service Miami FL
101 AM EDT Mon Apr 12 2021
FLZ070-071-073-075-120545-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
101 AM EDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES
UNTIL 145 AM EDT...
* At 101 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loop Road Ee Center, or 22
miles east of Chokoloskee, moving east at 45 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
The Redland, Loop Road Ee Center, Dade-Collier Training Airport,
Fortymile Bend, Shark Valley Obs Tower, Everglades National Park
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2562 8106 2615 8091 2603 8046 2549 8059
2559 8096
TIME...MOT...LOC 0501Z 287DEG 41KT 2581 8100
$$
ARWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Apr 11, 7:49 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Apr 11, 7:49 PM EDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Miami FL
749 PM EDT Sun Apr 11 2021
.AVIATION(00Z TAFS)...
Scattered showers and periodic MVFR ceilings are possible tonight
with shower chances lingering into the first half of Monday.
Thereafter look for clearing/dry conditions for the remainder of
the TAF period.
.UPDATE...
Cleared the remainder of our area from the Severe Thunderstorm
Watch now that the storms have moved offshore. The severe threat
across South Florida has ended.
&&
.PREV DISCUSSION... (Issued 628 PM EDT Sun Apr 11 2021)
UPDATE...
A forward propagating mesoscale convective system continues to
drift southward with time, presently over southern portions of
Miami-Dade County. Much of the airmass in the wake of this system
is worked over due to convective overturning processes that have
caused cool air to descend to the surface, allowing for present
temperatures in the low/mid 60s region-wide. Lingering
light/moderate rainfall is possible overnight behind this system
due to modest synoptic forcing for ascent. While the severe
thunderstorm risk is waning with time, isolated thunderstorms
cannot be ruled out overnight.
PREV DISCUSSION... (Issued 235 PM EDT Sun Apr 11 2021)
.Severe Thunderstorm Watch Until 8 PM...
SHORT TERM...
Through Monday...
The shortwave responsible for initiating the MCS moving through the
region today will pivot through the Southeast and into the western
Atlantic through tomorrow. The synoptic cold front is forecast to
pass through south Florida with the wave passage tomorrow, clearing
out any remnant showers by late in the afternoon.
Showers are developing locally as strong southwesterly flow
transports moisture over the differential heating boundary caused by
leading stratiform from the upstream MCS. Strong theta-e advection
and robust destabilization is priming the region for severe
convection as the leading edge of the MCS' cold pool reaches south
Florida. Scattered, more discrete storms that form along the heating
boundary could produce large hail and damaging winds where favorable
thermodynamics intersect with increasing shear. As the main line of
storms passes, the main threat will be damaging winds, but embedded
circulations along the line could produce a tornado or two as well.
A bit after sunset, the line should clear our land areas with just
areas of light to moderate rain remaining.
Tomorrow's forecast will likely be messied by a remnant MCV or at
least a modified airmass associated with the trailing part of the
MCS that will advect into the region overnight. Generally speaking
there's more uncertainty in the forecast for tomorrow, but there's
certainly a potential for a few storms along the front, and with
favorable lapse rates and strong deep-layer shear, a damaging wind
gust or some hail cannot be ruled out. For now, the threat appears
much lower than for today.
LONG TERM...
No meaningful changes to the extended forecast. Previous
discussion follows.
PREV DISCUSSION... (Issued 314 AM EDT Sun Apr 11 2021)
Tuesday and Wednesday...
High pressure swiftly builds back into the region, restoring
drier conditions for at least the first portion of the extended
period. Furthermore, with the axis of the ridge sliding to our
east, flow across the area should also quickly reorient out of the
east and then southeast by mid-week. The addition of an onshore
component will aid in keeping seasonable to slightly above normal
temperatures around through the forecast period.
Thursday through Saturday...
Winds continue to veer out of the south to southwest around late
week, enhancing moisture across South Florida ahead of the next
frontal boundary. Guidance currently depicts the front briefly
becoming stationary across Central FL by the end of week and then
oozing across South Florida through the weekend as a digging
shortwave trough gives the boundary the southward momentum it
needs. Therefore, an uptick in rain and thunder chances is
expected, mainly for the Lake region, east coast metro, and
adjacent Atlantic waters each afternoon. Although, confidence
remains rather low regarding the specifics with the lack in
consensus between global models the past few forecast cycles.
Thus, have not strayed from guidance, keeping generally 20-30%
POPs during this time. Will continue to monitor how the pattern
evolves and examine the finer details as they come into better
focus.
AVIATION(18Z TAFS)...
In general VFR is expected through the remainder of the day,
however, IFR/LIFR restrictions are likely during periods of heavy
rain and thunderstorms that are expected at all terminals this
afternoon/evening. Gusty southwest winds, turning northerly and
remaining gusty are expected through the day in advance of, and
behind a line of storms. In the wake of the main line of storms,
periods of rain and MVFR ceilings should be expected through the
night and possibly into the morning tomorrow.
MARINE...
A large area of thunderstorms is forecast to move across our Lake
and Atlantic waters this afternoon through the evening. Just ahead
of these storms, but mostly in their wake, Advisory conditions are
now forecast. Winds will gradually subside through the night, likely
falling below headline levels by morning Monday.
BEACHES...
There is a high risk of rip currents along Atlantic and Gulf beaches
through late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 71 87 68 85 / 70 50 0 0
West Kendall 71 89 66 87 / 70 50 0 0
Opa-Locka 70 87 65 85 / 70 50 0 0
Homestead 69 87 66 83 / 70 50 0 0
Fort Lauderdale 71 86 69 84 / 70 40 0 0
N Ft Lauderdale 71 85 67 83 / 70 40 0 0
Pembroke Pines 70 87 66 86 / 70 50 0 0
West Palm Beach 68 85 65 83 / 50 30 0 0
Boca Raton 70 87 66 85 / 60 30 0 0
Naples 70 84 65 86 / 60 30 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Monday for FLZ069-168-172-
173.
AM...Small Craft Advisory until 2 AM EDT Monday for AMZ610-630-650-
651-670-671.
GM...None.
&&
Update/Aviation...SPM
Tonight/Monday and Marine...Bhatti
Monday Night through Sunday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Apr 11, 10:16 AM EDT, 14 hours 45 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1016 AM EDT Sun Apr 11 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1016 AM EDT Sun Apr 11 2021 ...SCATTERED TO NUMEROUS SEVERE STORMS POSSIBLE TODAY... ...HAZARDOUS MARINE AND BEACH CONDITIONS TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous severe thunderstorms will be possible across all of South Florida today. Ensure severe weather safety plans are in order, and have a way to receive warnings. Wind: Damaging wind gusts of 60 mph or greater will be possible with thunderstorms today. In addition, elevated winds across the local waters will be hazardous for boating today. Hail: Damaging hail of 1-inch or greater will be possible with the stronger thunderstorms today. Waterspouts: Waterspouts will be possible across all local waters today, with the greatest risk across the Atlantic, Biscayne Bay, and Lake Okeechobee waters. Tornadoes: A few tornadoes will be possible with the stronger thunderstorms todays, with the greatest risk along the east coast metros. Flooding: Flooding of roadways and low-lying areas will be possible with repeated rounds of heavy showers and thunderstorms today. Rip currents: There is a high risk of rip currents for all South Florida beaches. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A few strong thunderstorms are possible on Monday. Lightning, heavy rainfall, gusty winds, and hail are the primary hazards. A High Risk of rip currents is likely along most of the Atlantic beaches through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Local storm report, Apr 11, 8:25 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
825 PM EDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 2 SSW CUTLER RIDGE 25.58N 80.37W
04/11/2021 MIAMI-DADE FL PUBLIC
RELAYED VIA BROADCAST MEDIA. LANAI
DESTROYED. GUTTERS ALSO REMOVED SURROUNDING
THE LANAI. TIME ESTIMATED FROM RADAR.
&&
SPMSpecial weather statement, Apr 11, 10:02 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Miami FL
1002 PM EDT Sun Apr 11 2021
FLZ066-069-070-120245-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
1002 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND SOUTH
CENTRAL HENDRY COUNTIES UNTIL 1045 PM EDT...
* At 1002 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Golden Gate, or near Naples,
moving northeast at 50 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Naples, Marco Island, Ave Maria, Golden Gate Estates, Immokalee,
Belle Meade, Orangetree, Golden Gate, East Naples, Lely Resort,
Hendry Correctional, Big Corkscrew Island, Vineyards, Naples Park,
Marco Island Airport, Naples Manor, West Toll Gate On Alligator
Alley, North Naples, Pelican Bay and Corkscrew Swamp Sanctuary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8157 2644 8156 2652 8123
2613 8115 2597 8174 2610 8181 2626 8185
TIME...MOT...LOC 0202Z 243DEG 42KT 2615 8171
ARSpecial weather statement, Apr 12, 12:00 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Miami FL
1200 AM EDT Mon Apr 12 2021
FLZ069-070-120445-
Coastal Collier County FL-Inland Collier County FL-
1200 AM EDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
1245 AM EDT...
* At 1159 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Naples, moving east at 50 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Marco
Island Airport, Naples Manor, Golden Gate, East Naples, Lely
Resort, West Toll Gate On Alligator Alley, Vineyards, Royal Palm
Hammock, North Naples, Pelican Bay, Lely, Rookery Bay Aquatic
Preserve, South Blocks Golde, Picayune Strand State Forest, Port Of
The Island and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2624 8182 2619 8141 2587 8151 2589 8172
2610 8181
TIME...MOT...LOC 0359Z 287DEG 42KT 2611 8182
ARSpecial weather statement, Apr 12, 12:23 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
1223 AM EDT Mon Apr 12 2021
FLZ069-070-075-120515-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
1223 AM EDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 115 AM EDT...
* At 1223 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Royal Palm Hammock, or 12 miles
northwest of Everglades City, moving east at 45 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Everglades City, Chokoloskee, Plantation Island, Carnestown, Big
Cypress National Preserve, Copeland, Miles City, Fakahatchee Strand
State Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2587 8151 2627 8139 2611 8092 2562 8106
2565 8115 2578 8126
TIME...MOT...LOC 0423Z 287DEG 41KT 2601 8151
ARLocal storm report, Apr 12, 12:43 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1243 AM EDT MON APR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG 1 ENE BOCA RATON 26.37N 80.08W
04/11/2021 PALM BEACH FL BROADCAST MEDIA
DELAYED REPORT... BROADCAST MEDIA REPORTED A LARGE
DOWNED TREE SPLIT ACROSS THE ROADWAY FROM A SEVERE
THUNDERSTORM NEAR THE INTERSECTION OF N DIXIE HIGHWAY
AND NE 20TH STREET.
&&
EVENT NUMBER MFL2100013
HVNSpecial weather statement, Apr 12, 1:01 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
101 AM EDT Mon Apr 12 2021
FLZ070-071-073-075-120545-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
101 AM EDT Mon Apr 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES
UNTIL 145 AM EDT...
* At 101 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loop Road Ee Center, or 22
miles east of Chokoloskee, moving east at 45 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
The Redland, Loop Road Ee Center, Dade-Collier Training Airport,
Fortymile Bend, Shark Valley Obs Tower, Everglades National Park
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2562 8106 2615 8091 2603 8046 2549 8059
2559 8096
TIME...MOT...LOC 0501Z 287DEG 41KT 2581 8100
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Apr 11, 11:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Apr 12, 12:00 AM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Apr 12, 12:10 AM EDT | Special Marine Warning | MFL | 50 min | |
| Apr 12, 12:23 AM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Apr 12, 12:58 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 1:11 AM EDT | Special Weather Statement | MFL | Monroe | 34 min |
| Apr 12, 1:27 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Apr 12, 4:40 AM EDT | Rip Current Statement | MFL | Palm Beach | 15 hr |
| Apr 12, 7:00 AM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Apr 12, 8:24 AM EDT | Special Marine Warning | MFL | 51 min | |
| Apr 12, 3:33 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Apr 12, 4:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.